MAUDE Adverse Event Report: SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.111.600
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent orif for distal radius fracture with the products in question.After about three locking screws was inserted in the plate distal hole, the surgeon tried to attach a quick drill sleeve in question to the second row proximal hole on the radial side, but he could not attach.He tried several times but just couldn't get the quick drill sleeve to attach.The guiding block was removed and the screw was inserted using a drill sleeve in va fixation mode.The surgery was completed successfully without any surgical delay.After the surgery, the sale rep inspected the instruments and found that only that hole could not attach the quick drill sleeve.Since other holes and different guiding blocks could be attached without any problem, it is thought that the hole proximal to the second row on the radial side of the guiding block was deformed.No further information is available.This report is for a guide block for 2 column plate 6 hole head/right.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that two of the holes of the guidingblock f/2-column dist-rad-pl2.4 6 that mate with the quick drill sleeves where deformed.The edge of one of them was deformed outwards creating a burr onto the other one, preventing the quick drill sleeve to engage with the guiding block.A dimensional and functional tests for the guidingblock f/2-column dist-rad-pl2.4 6 were performed with pin gauges, and met specifications for all the holes except "va5".The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the guidingblock f/2-column dist-rad-pl2.4 6 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part : 03.111.600.Lot no : 170149-101.Release to warehouse date: 17 july, 2017.Manufacturing site: werk selzach.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16351306
Report Number8030965-2023-01654
Device Sequence Number15174000
Product Code FZX
UDI-Device Identifier10886982072467
UDI-Public(01)10886982072467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.600
Device Catalogue Number03.111.600
Device Lot Number170149-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/18/2023
04/04/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/09/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICK DRILL SLEEVE 2.4 W/SCAL F/DRILL BI
Patient SexUnknown